Alert archive / Louisiana / Low Water Advisories in 2021

Low Water Advisory 8, NWS Lake Charles, LA

February 1, 2021

NWS Lake Charles, LA issued this low water advisory at Feb 1, 2021, 3:23 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2021, 3:23 AM CST (09:23 UTC)
Expired
Feb 1, 2021, 2:59 PM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

685 
WHUS74 KLCH 010923
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
323 AM CST Mon Feb 1 2021

GMZ430-432-011730-
/O.NEW.KLCH.LO.Y.0008.210201T0923Z-210201T2200Z/
Sabine Lake-Calcasieu Lake-
323 AM CST Mon Feb 1 2021

...LOW WATER ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...Abnormally low water levels.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Below normal water levels will result in hazardous
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ450-452-455-470-472-475-011730-
/O.EXT.KLCH.SC.Y.0007.000000T0000Z-210201T2200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
323 AM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
740 
WHUS74 KLCH 012059
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
259 PM CST Mon Feb 1 2021

GMZ430-432-012200-
/O.CAN.KLCH.LO.Y.0008.000000T0000Z-210201T2200Z/
Sabine Lake-Calcasieu Lake-
259 PM CST Mon Feb 1 2021

...LOW WATER ADVISORY IS CANCELLED...

Water levels have improved above low water criteria.

$$

GMZ450-452-455-470-472-475-012200-
/O.CON.KLCH.SC.Y.0007.000000T0000Z-210201T2200Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
259 PM CST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...Winds of 15 to 25 kts with higher gusts.

* WHERE...Portions of the Gulf of Mexico. 

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Feb 1, 3:19 AM CST, 4 minutes earlier.

Area forecast discussion, Feb 1, 3:19 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
319 AM CST Mon Feb 1 2021

.DISCUSSION...
High pressure over the central US will be the dominating weather
pattern for us to start this week. As the axis of the high is to
our west, winds will continue to be out of the north today.
Tonight expect to see low temperatures around freezing in central
Louisiana.

The high pressure will slowly shift east this week, so a return
to southerly winds is anticipated by Tuesday. A cold front is
expected to move through on Friday, so that is when rain comes
back into the forecast picture. Some indications show it stalling
offshore, so rain chances could linger into the start of next
weekend.

&&

.MARINE...
Extending the SCA through the afternoon thanks to a continuance of
strong northerly winds. In addition, expect to hit low water
advisory criteria again this morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  55  32  55  33 /   0   0   0   0
LCH  58  35  59  38 /   0   0   0   0
LFT  56  35  58  36 /   0   0   0   0
BPT  60  37  61  42 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 4 PM CST this afternoon for GMZ450-
     452-455-470-472-475.

     Low Water Advisory until 4 PM CST this afternoon for GMZ430-432.

     Small Craft Exercise Caution through this afternoon for GMZ430-
     432-435.

&&

PUBLIC...15
Hazardous weather outlook, Jan 31, 3:33 PM CST, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
333 PM CST Sun Jan 31 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-012145-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
333 PM CST Sun Jan 31 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ450-452-455-470-472-475-012145-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
333 PM CST Sun Jan 31 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Sustained winds of around 15-25 kts with gusts to 35 kts or so will
result in rough seas through Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Winds will begin to relax a bit on Monday, but still remain
moderate. Mariners will still need to continue to exercise caution
navigating while moderate offshore flow persists.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-012145-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
333 PM CST Sun Jan 31 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Gusty northwest winds will continue to result in choppy to rough
conditions in inland lakes and bays. Mariners should continue to
exercise caution while gusty conditions persist.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Gusty northwest winds will continue through at least Monday morning,
resulting in choppy to rough conditions in inland lakes and bays.
Mariners should continue to exercise caution while gusty conditions
persist.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Low Water Advisories in Louisiana, 2021Every low water advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.